Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 57, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 12:16 PM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2024, 12:16 PM EST (17:16 UTC)
- Expired
- Jan 10, 2024, 8:32 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.36 ft at Jan 10, 2024, 1:00 PM EST.
- Action stage
- 46 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
313
WGUS42 KFFC 101716
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1216 PM EST Wed Jan 10 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River at Woolsey Road near Woolsey affecting Spalding,
Clayton and Fayette Counties.
For the Flint River Basin...including Peachtree City, Fayetteville,
Peachtree City, Lovejoy, Americus, Woolsey, Sharpsburg, Peachtree
City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin,
Molena, Thomaston, Carsonville, Montezuma, Byromville...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 1230 AM EST.
&&
GAC063-113-255-110530-
/O.NEW.KFFC.FL.W.0057.240110T1716Z-000000T0000Z/
/WSEG1.1.ER.240110T1357Z.240110T1645Z.000000T0000Z.UU/
1216 PM EST Wed Jan 10 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Flint River at Woolsey Road near Woolsey.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 48.0 feet, Flood stage is reached. Minor flooding
begins of the natural flood plain upstream and downstream from the
gage on Hampton Woolsey Road. This will primarily affect
woodlands...agricultural fields and pastures.
* ADDITIONAL DETAILS...
- At 11:45 AM EST Wednesday the stage was 48.3 feet and steady.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM EST Wednesday was 48.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 48.0 feet.
- Flood History...This crest compares to a previous crest of
48.1 feet on 01/14/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$1 follow-up statement
997 WGUS82 KFFC 110132 FLSFFC Flood Statement National Weather Service Peachtree City GA 832 PM EST Wed Jan 10 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River at Woolsey Road near Woolsey affecting Spalding, Fayette and Clayton Counties. GAC063-113-255-110245- /O.CAN.KFFC.FL.W.0057.000000T0000Z-240111T0132Z/ /WSEG1.1.ER.240110T1357Z.240110T1845Z.240110T2337Z.UU/ 832 PM EST Wed Jan 10 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Flint River at Woolsey Road near Woolsey. * ADDITIONAL DETAILS... - At 7:45 PM EST Wednesday the stage was 47.9 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 11:23 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 10, 11:23 AM EST, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1123 AM EST Wed Jan 10 2024 .UPDATE... Issued at 1121 AM EST Wed Jan 10 2024 Clouds have began to scatter out in many areas and clear out in other areas. This will be the general trend through the remainder of the day, but other than that no changes were made to the forecast. && .SHORT TERM... (Today through Thursday) Issued at 422 AM EST Wed Jan 10 2024 The period of relative calm before the next storm system to impact Georgia will be encompassed by the short term period today and Thursday. At the time of this writing, a deep closed 500 mb low is centered over the southern Great Lakes, with a shortwave rotating around the southeastern periphery of the low. A strengthening surface low associated with this system is extending a cold front (the same one that pushed through the forecast area yesterday) off the Southeast Atlantic coast. Westerly winds remain strong behind this front, with winds speeds remaining 15-20 mph with gusts as high as 30 mph. As the aforementioned shortwave rotates through the area, it has brought a reinforcing shot of cool and dry air. As such, temperatures this morning will be in the low to mid 30s across the majority of the area, with upper 20s in the higher elevations of far northeast Georgia. Wraparound moisture on the back side of the low pressure system is keeping a cloud deck between 2000-3000 ft in place across north Georgia and central Georgia. Due to the combination of the near-freezing temperatures and lingering moisture, it is possible to see some scattered light snow showers across far north Georgia and the western facing mountain slopes before sunrise. Additional light snowfall accumulations will be possible, but no significant impacts are expected. As the low pressure system continues to move away to the northeast, these snow chances will come to an end early this morning. Cloud cover will persist through much of the daytime today before gradually diminishing during the afternoon hours. Winds will similarly weaken throughout the day as the system moves away and the surface pressure gradient loosens. High temperatures this afternoon will range from 3-6 degrees below climatological averages, in the mid to upper 40s in north Georgia and in the low to mid 50s in central Georgia. Overnight conditions will be cool and clear, with radiational cooling allowing temperatures on Thursday morning to once again drop into the low 30s across the majority of the area. The upper level flow will become southwesterly over the Southeast as troughing digs into the western CONUS. Meanwhile, surface high pressure will move northward along the Southeast Atlantic coast, with low level winds shifting to southerly as a result. The combination of these factors will promote the advection of warm and moist air from the Gulf. High temperatures on Thursday afternoon will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin to climb from the low 30s on Thursday morning into the mid 40s by the end of the period. Late Thursday, the trough will swing into the Great Plains and become negatively tilted, at which point a surface low to the east of the trough will begin to quickly intensify. A cold front will extend southward from this low into the ArkLaTex and into the northwest Gulf late Thursday night, advancing eastward as the long term period begins. King && .LONG TERM... (Thursday night through Tuesday) Issued at 422 AM EST Wed Jan 10 2024 Key Messages: - Another storm system will bring showers and thunderstorms to the area late Thursday night and Friday. Thunderstorms may be strong to severe. - Much colder temperatures forecast for early next week. Another storm system will approach the area Thursday night, bringing a chance of showers and thunderstorms. This system will lift NE on Friday as a negatively tilted trough, reaching the Great Lakes by Friday night. A large area of isentropic lift is forecast to precede the low, with increasing MUCAPE and wind shear across most of the forecast area. There will be a threat of severe weather with this system during the day Friday across most of the County Warning Area, although the threat will be lower across the extreme N due to lingering cool air associated with a weak wedge. GFS MUCAPE values are forecast to reach near 1000 J/kg as effective shear increases to to near 45 knots in the Atlanta metro area. This will coincide maximum daytime heating in the early afternoon, with surface temperatures reaching over 60 degrees and dew points reaching the mid 50s. Storm total rainfall amounts with this system are forecast to range from around a third of an inch S of Columbus to close to an inch across the NE GA mountains. Residents should continue to monitor the latest forecast regarding this storm system. A bit of snow will linger over the N mountains Friday night, but dry weather is forecast to return on Saturday. Temperatures will be rather cold over the weekend, with the potential of even colder weather early next week. A weak southern stream storm system may move along the Gulf Coast on Monday, bringing light rain amounts and the chance for frozen precipitation across N GA. Temperatures by Tuesday and Tuesday night may be 10 to 15 degrees below normal, but there remains a substantial spread in ensemble temperatures during this time frame. /SEC && .AVIATION... (12Z TAFS) Issued at 637 AM EST Wed Jan 10 2024 A broken cloud deck remains in place across north Georgia, including ATL/AHN, as the morning begins. The cloud deck is currently around 030, and is expected to gradually lower to just below 020 over the next couple of hours. MVFR ceilings will then remain until lifting to VFR in the early afternoon, around 17-18Z and scattering out soon after. Winds are currently W across the area at 10-15 kts with gusts of 20-25 kts, but will diminish through the morning, becoming 8-12 kts after 14-15Z. Winds will shift to SW this evening after sunset and decrease further to 4-8 kts. //ATL Confidence...12Z Update... Medium confidence on timing of ceiling trends in north Georgia. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 31 57 36 59 / 0 0 10 100 Atlanta 35 57 41 61 / 0 0 20 100 Blairsville 26 53 32 50 / 0 0 10 100 Cartersville 30 56 38 59 / 0 0 20 100 Columbus 34 60 44 68 / 0 0 30 100 Gainesville 32 55 37 53 / 0 0 10 100 Macon 33 60 41 68 / 0 0 20 100 Rome 31 57 40 60 / 0 0 20 100 Peachtree City 32 58 39 64 / 0 0 20 100 Vidalia 37 60 44 70 / 0 0 30 100 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....SEC AVIATION...King
Hazardous weather outlook, Jan 10, 11:45 AM EST, 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1145 AM EST Wed Jan 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A storm system is expected to bring thunderstorms to the region again Friday. Some of these storms may be severe. A dusting of snow is possible across the northeast Georgia mountains Friday night. Much colder temperatures are forecast for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 10, 9:37 AM EST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
937 AM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Rain Tunnel Hill 34.85N 85.04W
01/09/2024 M5.00 inch Whitfield GA Amateur Radio
Measured rainfall report from a local HAM
Radio Operator.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:33 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:54 AM EST | River Flood Warning | FFC | Newton, Walton | 21 days |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 7:41 AM EST | River Flood Warning | FFC | Catoosa | 24 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
| Jan 10, 5:35 PM EST | River Flood Warning | FFC | Clarke, Oconee | 14 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.